Safe to take Accutane after rhinoplasty?
I am planning on going on Accutane next month, which is three months post-op for my rhinoplasty. Does anyone know for sure if this is a bad idea? I had open rhinoplasty but the incision already healed up so I don't see how it can effect scarring now? My dosage is using 40mg every other day. I don't like taking Accutane but it's the only thing that works on me and I'm due for another cycle.
Thanks for any of your replies!
|la_angel ||02-02-2008 11:22 PM |
I've heard accutane is bad to take after rhino. It does something to make the cartilage in the nose deform. I'm sure Versace will have the answer for this that guys seems to know everything :p
|versace ||02-03-2008 10:27 PM |
Please avoid accutane before or after rhinoplasty.
This study aimed to evaluate the association between the postoperative use of isotretinoin and the formation of nasal tip deformities after rhinoplasty.
Methods A retrospective study investigated a case series of patients who presented with nasal tip deformities subsequent to the use of isotretinoin after rhinoplasty. Patients who had taken isotretinoin after rhinoplasty were identified from a single surgeonís case log. Clinic charts and operative reports were reviewed. Predisposing factors and time intervals to complications were identified.
Results Three patients were found to have undergone isotretinoin therapy after rhinoplasty. Nasal tip deformities included bossa formation, asymmetry, and prominence of a composite graft. All three patients required subsequent procedures to repair soft tissue nasal tip deformities. In all three cases, isotretinoin was started within 2 years of the primary rhinoplasty. The nasal tip deformities were first observed within 6 months after isotretinoin was started.
Conclusions Three cases are described in which postoperative use of isotretinoin was associated with nasal tip deformities after rhinoplasty. Further studies are needed to investigate this possible causative relationship and to describe the risks involved.
Complications - Isotretinoin - Nasal tip bossae - Rhinoplasty
by Brian C. Allen1 and John S. Rhee, Department of Otolaryngology and Communication Sciences, Medical College of Wisconsin. Received: 4 June 2004 Accepted: 4 October 2004 Published online: 7 April 2005 SpringerLink - Journal Article
Thanks guys. Ok NOOOOO accutane for me now!
|la_angel ||02-05-2008 12:08 PM |
Originally Posted by bbb
Thanks guys. Ok NOOOOO accutane for me now! Angelic
Good choice bbb. Because honestly it's not as simple as just getting a revision rhinoplasty either as the accutane can possibly f*** it up so much that a re-do surgery won't be able to even fix it.
|versace ||02-17-2008 01:31 AM |
Wise decision BBB.
Hey thanks guys I won't.
Do you know of anything I can use for acne instead of accutane that works? Would it be safe to start back up on accutane a year after rhinoplasty? I don't want to get polly beak deformity on my nose my doctor is possible. Do they know why accutane does damage to your nose anyway. It sounds like it must interfere with any cartilage you have and not just the nose.
Thanks for your help!
|versace ||03-24-2008 01:48 PM |
I can't give you any advice on what to use in lieu of roaccutane that will be effective. I can tell you benzoyl peroxide and salicylic acid, the two common ingredients found in over-the-counter products are considered completely safe after rhinoplasty. A word of caution however I would advise against applying any acne medication directly to the nose for several months, even 18 months if possible. This shouldn't be a major problem since most people get acne on their noses rarely.
They don't know why accutane damages a nose after rhinoplasty. That's not saying much considering they don't officially know the true cause of acne to begin with. Only one study has been done as far as I know on the effects of accutane on the nose with rhinoplasty.
I can tell you what is the likely consequence of taking isotretinoin (Accutane) with rhinoplasty. The result can be nasty nasal tip deformities that will continue to worsen over time and often cannot be fixed entirely with revision rhinoplasty surgery. This can happen even taking accutane two years after rhinoplasty or stopping several months before. The best advice I can give you is avoid mixing accutane and rhinoplasty. I can't stress this enough as the damage done to your nose will be unsightly and you will need a secondary rhinoplast surgery, or several, just to try and partially improve the deformity caused from accutane.
|whatnoisittrue ||02-20-2009 04:34 PM |
But there is one thing I dont understand, how could there be nasal tip deformities if you only remove a bump on the nose..its not even in the same area? Thankfull for answers
would have never gone on accutane if i knew this...****
|Tengu ||07-18-2009 02:41 PM |
Oh, wow this surprises me greatly. :eek: I'm going on Accutane this week and I didn't realize this possible adversity. I actually wanted to get work done on my nose due to saddle deformity caused by a nasal fracture about six months ago. I fainted in my bathroom and woke up with a swollen nose draining blood like a faucet and now after everything has healed, my right side of my nose appears to have a saddle deformity while my left seems quite normal. It's like there's a deep indent that renders this. It looks as if I have a deep saddle nose at certain perspectives.
This has really brought me down, but if Isotretinoin can cause problems then can topical tretinoin gel also? I've been applying tretinoin gel to my nose and now I'm worried if it's worsening the problem. I'm trying to rectify both my severe acne problem and my recently deformed nose and am questioning if I'm taking the proper approach. Is it a bad idea to apply tretinoin to my nose? :confused: It seems like my nose has been looking worse than usual, but I never really thought the retinoid could have been the problematic factor.
Powered by vBulletin® Version 3.8.6
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
LinkBacks Enabled by vBSEO 3.5.2 © 2010, Crawlability, Inc.